Alert archive / North Carolina / Tornado Warnings in 2024
Tornado Warning 25, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Aug 7, 2024, 7:23 PM EDT for Bladen County, Columbus County, Pender County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2024, 7:23 PM EDT (23:23 UTC)
- Expired
- Aug 7, 2024, 8:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Bladen County, NC, Columbus County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 48 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:59 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1310 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.6
The text
As transmitted.
591
WFUS52 KILM 072323
TORILM
NCC017-047-141-080000-
/O.NEW.KILM.TO.W.0025.240807T2323Z-240808T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
723 PM EDT Wed Aug 7 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Western Pender County in southeastern North Carolina...
Southeastern Bladen County in southeastern North Carolina...
Northeastern Columbus County in southeastern North Carolina...
* Until 800 PM EDT.
* At 723 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Riegelwood, or 12 miles northwest of Leland,
moving northwest at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Sandyfield around 730 PM EDT.
Kelly around 740 PM EDT.
Other locations impacted by this tornadic thunderstorm include East
Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Wilmington at 1-800-697-3901.
&&
LAT...LON 3438 7814 3437 7814 3437 7816 3430 7820
3438 7847 3455 7832
TIME...MOT...LOC 2323Z 123DEG 24KT 3434 7819
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
IGB1 follow-up statement
834
WWUS52 KILM 072353
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
753 PM EDT Wed Aug 7 2024
NCC017-047-141-080002-
/O.EXP.KILM.TO.W.0025.000000T0000Z-240808T0000Z/
Pender NC-Bladen NC-Columbus NC-
753 PM EDT Wed Aug 7 2024
...THE TORNADO WARNING FOR WESTERN PENDER...SOUTHEASTERN BLADEN AND
NORTHEASTERN COLUMBUS COUNTIES WILL EXPIRE AT 800 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM EDT for southeastern
North Carolina.
Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Wilmington at 1-800-697-3901.
&&
LAT...LON 3438 7814 3437 7814 3437 7816 3430 7820
3438 7847 3455 7832
TIME...MOT...LOC 2352Z 123DEG 24KT 3444 7838
$$
IGBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Aug 7, 4:13 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 7, 4:13 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
413 PM EDT Wed Aug 7 2024
.SYNOPSIS...
Bands of heavy rainfall associated with Tropical Storm Debby
will continue to impact Northeast SC and Southeast NC through
Thursday. Debby will finally lift north of the area on Friday
and begin accelerating off to the northeast. Considerable
flooding potential will continue to be a primary hazard through
Thursday with the threat for isolated tornadoes slowly
diminishing. Improving weather and marine conditions are
expected during the weekend into next week while a cold front
lingers in the area, with more typical pop-up showers and storms
returning to the daily forecast.
&&
.NEAR TERM /THROUGH TONIGHT/...
The center of Debby is drifting northward and is expected to
eventually make its second landfall in South Carolina somewhere
between Charleston and Myrtle Beach this evening or tonight. Bands
of heavy showers and embedded thunderstorms have mainly focused in
the Grand Strand and Pee Dee regions today, but it appears this band
is finally shifting inland from the coast and into the Cape Fear
region as well, and this should continue shifting northward through
this evening. Where heavy showers and storms train over the same
areas, flash flooding remains a serious concern, with rainfall rates
of 1-3" per hour possible at times. In addition, gusty winds
exceeding 40mph possible remain possible, particularly in the
heavier showers or storms. A marginal risk for brief, but fast-
moving, tornadoes remains through tonight until the center of
circulation moves north of our latitude.
As Debby shifts inland and continues to accelerate northward while
passing either through our western CWA or to our west, heavy rain
bands will continue to stream off the ocean and maintain a flash
flooding threat through Thursday. Again, pinpointing where flash
flooding will occur is difficult to determine as the persistence and
intensity of rain bands will determine if flash flooding occurs in a
given location. Nevertheless, with tropical moisture still in place,
the risk for flash flooding is still considered high through the
period.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
The remnants of Debby will lift into central NC Thursday
evening and accelerate into central VA by Friday morning.
Although potential for widespread heavy rain will have shifted
NW of the area, localized flooding may still be a concern
Thursday night, depending on how any trailing bands of
convection evolve. A frontal boundary in the wake of Debby
remnants will slowly shift in from the west and stall near the
coast Saturday evening. Scattered to numerous showers/tstms will
continue along and east of the front, but PW values west of the
boundary should drop off below 2".
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A stalled surface front is expected to be draped across the
forecast area Sunday and provide a focus for scattered
showers/tstms. As a closed low swings across southeastern Canada
Sunday night, a subtle shortwave will push across the Carolinas
and may be enough to nudge the front just southeast of the
area. If not, a slightly more distinct shortwave may follow late
Tuesday and give it a push. Regardless, will carry chance PoPs
through the period as scattered showers and tstms may develop
any afternoon or evening.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Generally MVFR cigs prevail across the region with the coastal
SC terminals seeing the worst conditions with IFR cigs/vis
frequently occurring as heavy showers push through. It appears
this band should very slowly drift northward as the center of
Debby drifts northward, but these MVFR to IFR conditions will
continue in coastal SC for at least the next couple hours. For
the inland terminals, generally light to moderate showers will
continue with MVFR cigs continuing and brief MVFR to IFR vis
possible. Expect banded precipitation to continue through the
period as Debby slowly drifts northward this afternoon, then
northwestward tonight. MVFR cigs should drop to IFR for most
terminals tonight while vis continues to vary widely depending
on where bands of showers are tracking.
Extended Outlook...MVFR/IFR expected as Tropical Storm Debby
affects the area through late Thursday. A return to predominant
VFR conditions is expected on Friday as Debby lifts away.
&&
.MARINE...
Through Thursday...Hazardous marine conditions will continue
through the period as Debby slowly treks northward, moves
inland, and accelerates northward. Tropical storm force winds
will remain a hazard, particularly in spiral rain bands wrapping
around the storm, and dangerous seas will continue through
Thursday as well. With Debby making landfall tonight and
continuing northward, an overall weakening trend will commence
in the wind and waves late on Thursday, but heavy rain bands
will continue to stream over the waters, locally enhancing wind
and wave action.
Thursday through Sunday Night...Debby will lift into south-
central NC by Thursday evening, then accelerate into the Mid-
Atlantic region through Friday. Surface winds across area waters
will veer from SE to S, and should remain elevated through
Friday as the gradient remains relatively strong. Winds should
lighten up Friday night as a slow-moving front approaches the
coast from the west, and seas should also fall below advisory
criteria heading into Saturday morning. It appears that the
front will stall in the vicinity of the coast and linger through
the period. This will result in the potential for scattered
showers and tstms, especially near this boundary.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ106-108-110.
Flood Watch through Friday morning for NCZ087-096-099-105>110.
High Risk for Rip Currents until 8 PM EDT this evening for NCZ106-
108-110.
High Surf Advisory until midnight EDT Friday night for NCZ106-
108-110.
Coastal Flood Advisory from 11 PM this evening to 3 AM EDT
Thursday for NCZ107.
SC...Tropical Storm Warning for SCZ039-054>056-058.
Flood Watch through Friday morning for SCZ017-023-024-032-033-
039-054>056-058-059.
High Risk for Rip Currents until 8 PM EDT this evening for SCZ054-
056.
High Surf Advisory until midnight EDT Friday night for SCZ054-
056.
MARINE...Tropical Storm Warning for AMZ250-252-254-256.
&&
SYNOPSIS...DCH/CRM
NEAR TERM...ABW
SHORT TERM...CRM
LONG TERM...CRM
AVIATION...ABW
MARINE...DCH/ABW/CRMHazardous weather outlook, Aug 7, 4:56 PM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 456 PM EDT Wed Aug 7 2024 AMZ250-252-254-082100- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- 456 PM EDT Wed Aug 7 2024 ...TORNADO WATCH 610 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-SCZ017-023-024-082100- Robeson-Bladen-Marlboro-Darlington-Dillon- 456 PM EDT Wed Aug 7 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ099-109-SCZ058-059-082100- Columbus-Inland Brunswick-Central Horry-Northern Horry- 456 PM EDT Wed Aug 7 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 610 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-082100- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- 456 PM EDT Wed Aug 7 2024 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 610 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Rip Current Risk. High Surf Advisory. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Surf Advisory. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-082100- Inland New Hanover- 456 PM EDT Wed Aug 7 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 610 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM EDT THURSDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ105-082100- Inland Pender- 456 PM EDT Wed Aug 7 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 610 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ032-033-039-055-082100- Florence-Marion-Williamsburg-Inland Georgetown- 456 PM EDT Wed Aug 7 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ256-082100- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 456 PM EDT Wed Aug 7 2024 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ056-082100- Coastal Georgetown- 456 PM EDT Wed Aug 7 2024 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Rip Current Risk. High Surf Advisory. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Surf Advisory. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 7, 3:18 PM EDT, 4 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
318 PM EDT Wed Aug 07 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Flash Flood North Myrtle Beach 33.83N 78.67W
08/07/2024 Horry SC Broadcast Media
Street flooding reported along 13th Avenue South in
North Myrtle Beach
&&
Event Number ILM2400243
MASLocal storm report, Aug 7, 3:25 PM EDT, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
325 PM EDT Wed Aug 07 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM Tornado Maple Hill 34.67N 77.72W
08/07/2024 Pender NC Emergency Mngr
Debris on Highway 53 from tornado
&&
Event Number ILM2400244
SHKLocal storm report, Aug 7, 4:57 PM EDT, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
457 PM EDT Wed Aug 07 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Tropical Cyclone 4 E Sellers 34.29N 79.41W
08/07/2024 Marion SC Trained Spotter
Trees down on power line
&&
Event Number ILM2400245
SHKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:40 PM EDT | Flash Flood Warning | ILM | Brunswick | 80 min |
| Aug 7, 10:57 AM EDT | Special Marine Warning | ILM | 33 min | |
| Aug 7, 11:29 AM EDT | River Flood Warning | ILM | Bladen, Cumberland | 21 days |
| Aug 7, 11:29 AM EDT | River Flood Warning | ILM | Brunswick, Columbus | 12 days |
| Aug 7, 11:47 AM EDT | Special Marine Warning | ILM | 43 min | |
| Aug 7, 12:26 PM EDT | Tornado Warning | ILM | New Hanover, Pender | 19 min |
| Aug 7, 12:51 PM EDT | Tornado Warning | ILM | New Hanover, Pender | 12 min |
| Aug 7, 2:02 PM EDT | Tornado Warning | ILM | Pender | 13 min |
| Aug 7, 2:28 PM EDT | Tornado Warning | ILM | Pender | 34 min |
| Aug 7, 3:01 PM EDT | Special Marine Warning | ILM | 29 min | |
| Aug 7, 3:30 PM EDT | Special Marine Warning | ILM | 15 min | |
| Aug 7, 3:52 PM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus | 3 hr |
| Aug 7, 4:34 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 10 hr |
| Aug 7, 4:51 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 40 min |
| Aug 7, 5:02 PM EDT | Flash Flood Warning | ILM | Columbus | 23 hr |
| Aug 7, 5:31 PM EDT | Flash Flood Warning | ILM | New Hanover | 5 hr |
| Aug 7, 5:46 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 46 min |
| Aug 7, 6:31 PM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover | 4 hr |
| Aug 7, 6:43 PM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus | 93 min |
| Aug 7, 6:54 PM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus | 25 min |
| Aug 7, 7:19 PM EDT | Flash Flood Warning | ILM | Bladen, Brunswick, Columbus | 20 hr |
| Aug 7, 7:25 PM EDT | Special Marine Warning | ILM | 22 min | |
| Aug 7, 7:59 PM EDT | Tornado Warning | ILM | Brunswick | 31 min |
Nearby
Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.